MAUDE Adverse Event Report: STRYKER SPINE-FRANCE AVIATOR ASSY TWO LEVEL PLATE SIZE 32; SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS

STRYKER SPINE-FRANCE AVIATOR ASSY TWO LEVEL PLATE SIZE 32; SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS
Catalog Number 48811232
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/21/2016
Type of Reportable Event Malfunction
Event or Problem Description
Per reported event; surgeon attempted to implant a 32mm 2 level plate with 4.35mm rescue screws and the metal locking hinge came disconnected from the plate.Surgeon took plate out and inserted a new one.
 
Additional Manufacturer Narrative
Visual inspection; device history review; complaint history review; risk assessment; manufacturing files were reviewed and no anomalies were found.Causes of the spring bar popping out include cantilever the guide during removal from plate and bending the plate over the locking mechanisms the stryker rep reported that the variable drill guide was used to prepare the screw holes and that the plate may have been bent over the holes.Probable root cause of the mechanism popping up is not determined.
 
Event or Problem Description

Brand Name
AVIATOR ASSY TWO LEVEL PLATE SIZE 32
Common Device Name
SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5804237
Report Number0009617544-2016-00292
Device Sequence Number446686
Product Code KWQ
UDI-Device Identifier07613252152200
UDI-Public(01)07613252152200
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K142237
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/21/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48811232
Device Lot Number156931
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/21/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/19/2016
Supplement Report FDA Received Date09/28/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1